Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 121, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 1, 2014, 4:25 PM EDT for Delaware County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2014, 4:25 PM EDT (20:25 UTC)
- Expired
- Sep 1, 2014, 5:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Delaware County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
790
WUUS53 KIND 012025
SVRIND
INC035-012100-
/O.NEW.KIND.SV.W.0121.140901T2025Z-140901T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 500 PM EDT
* AT 423 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
ALEXANDRIA...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GASTON...EATON AND ALBANY.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 242 AND 246.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4022 8557 4029 8558 4038 8541 4038 8522
4025 8522
TIME...MOT...LOC 2025Z 249DEG 28KT 4026 8552
HAIL...1.00IN
WIND...60MPH
$$
CP2 follow-up statements
338
WWUS53 KIND 012045
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
445 PM EDT MON SEP 1 2014
INC035-012100-
/O.CON.KIND.SV.W.0121.000000T0000Z-140901T2100Z/
DELAWARE IN-
445 PM EDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DELAWARE COUNTY UNTIL 500 PM EDT...
AT 444 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF DUNKIRK...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALBANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4024 8534 4032 8537 4038 8522 4025 8522
TIME...MOT...LOC 2045Z 249DEG 28KT 4032 8533
HAIL...1.00IN
WIND...60MPH
$$
CP716 WWUS53 KIND 012059 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 459 PM EDT MON SEP 1 2014 INC035-012109- /O.EXP.KIND.SV.W.0121.000000T0000Z-140901T2100Z/ DELAWARE IN- 459 PM EDT MON SEP 1 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DELAWARE COUNTY WILL EXPIRE AT 500 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4024 8534 4032 8537 4038 8522 4025 8522 TIME...MOT...LOC 2059Z 249DEG 28KT 4036 8520 $$ CP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 4:00 PM EDT, 25 minutes earlier.
Area forecast discussion, Sep 1, 4:00 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 PM EDT MON SEP 1 2014 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 321 PM EDT MON SEP 1 2014 WIDESPREAD RAIN SHOWERS AND THUNDERSTORMS WILL IMPACT CENTRAL INDIANA TONIGHT THROUGH TOMORROW MORNING AS AN UPPER TROUGH AND ASSOCIATED COLD FRONT TRACK ACROSS THE AREA. AFTER CALM CONDITIONS ON WEDNESDAY...A WARM HUMID AIRMASS WILL ENTER THE FORECAST AREA AT THE END OF THE WEEK...ALSO BRINGING THE THREAT OF ADDITIONAL SHOWERS AND THUNDERSTORMS. FURTHER OUT...HIGH TEMPS WILL DROP DRASTICALLY FROM THE UPPER 80S/LOW 90S ON THURSDAY AND FRIDAY TO 70S FOR THE WEEKEND. && .NEAR TERM /TONIGHT THROUGH TOMORROW/... ISSUED AT 321 PM EDT MON SEP 1 2014 THE MAIN FOCUS OF THE NEAR TERM IS THUNDERSTORM CHANCES AND SEVERE THREAT FOR TONIGHT. SUBSTANTIAL CLOUD COVER HAS INHIBITED ENVIRONMENT FROM DESTABILIZING THIS AFTERNOON...AND BEST DYNAMICS WILL BE BOTH NORTH AND SOUTH OF CENTRAL INDIANA. AS A RESULT...CENTRAL INDIANA HAS BEEN REMOVED FROM THE SEVERE THREAT FOR TONIGHT. HOWEVER...ISOLATED STRONG THUNDERSTORMS CANNOT BE RULED OUT ENTIRELY AS ENVIRONMENT DESTABILIZES A BIT LATE THIS AFTERNOON...AND A LOW LEVEL JET PROVIDES SOME ENHANCEMENT ALONG AND AHEAD OF COLD FRONT PROGGED FOR TONIGHT. AT THIS POINT...HEAVY RAIN/FLOODING WILL BE THE MAIN THREAT OVERNIGHT...BUT WILL NOT ISSUE WATCH AT THIS TIME DUE TO INCONSISTENCIES IN MODELS IN REGARD TO LOCATION AND AMOUNTS. THE GFS AND CANADIAN ARE TRENDING WITH HIGHER AMOUNTS THAN THE NAM/EURO...IN THE 2 TO 3 INCH RANGE. BUT THE GFS TAKES THE HEAVY RAIN BAND OVER CENTRAL PORTIONS OF THE FORECAST AREA...AND THE CANADIAN TAKES IT OVER THE NORTHERN COUNTIES. MEANWHILE...THE NAM AND EURO ARE CONSISTENT IN REGARD TO LOCATION OF RAIN /CENTRAL PORTIONS/...BUT ARE TRENDING MORE TOWARD 1 TO 2 INCHES. WITHOUT ANY SIGNIFICANT RAINFALLS RECENTLY EITHER...HAVE TRENDED TOWARD NO WATCH. ACTIVITY WILL TAPER OFF RATHER QUICKLY FROM NORTHWEST TO SOUTHEAST AROUND MID MORNING TOMORROW AS ISENTROPIC LIFT WEAKENS. DRIER AIR WILL BE OVER MOST OF THE AREA BY TOMORROW AFTERNOON...EXCEPT THE FAR SOUTHEAST COUNTIES...WILL HOLD ONTO LOW END POPS OVER THAT AREA INTO THE EARLY EVENING HOURS. TEMPS...OVERNIGHT LOWS WILL BE IN THE UPPER 60S/LOW 70S WITH PLENTY OF CLOUD COVER OVER THE AREA...STUCK CLOSE TO GUIDANCE. && .SHORT TERM /TOMORROW NIGHT THROUGH THURSDAY/... ISSUED AT 321 PM EDT MON SEP 1 2014 THE MAIN FOCUS OF THE SHORT TERM PERIOD WILL BE THE RE- INTRODUCTION OF POPS INTO THE FORECAST ON WEDNESDAY NIGHT AND THURSDAY. ZONAL FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE WILL RESULT IN DRY CONDITIONS FOR TOMORROW NIGHT THROUGH WEDNESDAY. HOWEVER...A WARM FRONT WILL START PUSHING INTO THE AREA FROM THE SOUTHWEST ON WEDNESDAY NIGHT. MODELS ARE NOT AGREEING ON TIMING...WITH THE GFS A TAD FASTER THAN THE EURO IN REGARD TO START TIME OF PRECIP. SO...WILL JUST INTRODUCE SLIGHT CHANCE POPS OVER THE SOUTHWEST COUNTIES ON WEDNESDAY NIGHT...EXPANDING FURTHER INTO CENTRAL INDIANA ON THURSDAY. TEMPS...STUCK CLOSE TO GUIDANCE THROUGH WEDNESDAY NIGHT AND TRENDED ON THE WARMER SIDE FOR THURSDAY WITH APPROACHING WARM FRONT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 321 PM EDT MON SEP 1 2014 MODEL GUIDANCE REMAINS IN VERY GOOD AGREEMENT ON THE MAIN WEATHER IMPACTS THROUGH THE EXTENDED. A VERY WARM AND HUMID AIRMASS WILL BE PRESENT ACROSS THE OHIO VALLEY FOR THE END OF THE WEEK AS A STRONG UPPER RIDGE IS CENTERED OVER THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. HIGH TEMPERATURES WILL BE AROUND 90 DEGREES ON FRIDAY. A SHARP WAVE ALOFT MOVING ACROSS THE NORTHERN PLAINS WILL SERVE TO BUCKLE THE RIDGE AND ENABLE A COLD FRONT TO DROP INTO THE OHIO VALLEY WITH SCATTERED THUNDERSTORMS FROM FRIDAY AFTERNOON THROUGH SATURDAY. THE PASSAGE OF THE FRONT WILL USHER IN A MUCH COOLER AND DRIER AIRMASS BEGINNING SUNDAY AS LARGE HIGH PRESSURE OVERSPREADS THE LOWER GREAT LAKES. THE HIGH WILL REMAIN THE DOMINANT WEATHER FEATURE FOR CENTRAL INDIANA INTO EARLY NEXT WEEK AS IT DRIFTS SLOWLY EAST INTO NEW ENGLAND. HIGH TEMPS WILL FALL BACK INTO THE 70S SUNDAY AND MONDAY WITH OVERNIGHT LOWS THE COOLEST SEEN IN THE REGION SINCE THE MIDDLE OF AUGUST. && .AVIATION /DISCUSSION FOR 011800Z TAF ISSUANCE/... ISSUED AT 120 PM EDT MON SEP 1 2014 MVFR CEILINGS EXPECTED TO LIFT TO VFR THIS AFTERNOON...POOR FLYING CONDITIONS LIKELY TO RETURN OVERNIGHT INTO TUESDAY MORNING IN THUNDERSTORMS. INSTABILITY BEING LIMITED SO FAR WITH HIGH LEVEL CONVECTIVE CLOUD DEBRIS FROM EARLY MORNING STORMS OVER MISSOURI DRIFTING OVER THE REGION. ADDITIONALLY...POCKETS OF MVFR STRATOCU FROM EARLIER CONTINUE TO MIX OUT INTO A VFR CU FIELD. SCATTERED CONVECTION ASSOCIATED WITH A SUBTLE MID LEVEL WAVE ALREADY EAST OF THE FORECAST AREA WITH ADDITIONAL STORMS FIRING ALONG AN OLD OUTFLOW BOUNDARY OVER THE LOWER GREAT LAKES. THIS BOUNDARY EXTENDS BACK TO WHAT APPEARS TO BE A WEAK SURFACE LOW NEAR KSTL...AND VERY WELL MAY SERVE AS THE INITIAL CATALYST FOR ISOLATED TO SCATTERED STORMS TO DEVELOP LATER THIS AFTERNOON AS INSTABILITY INCREASES A BIT. SHORT RANGE MODEL GUIDANCE HAS LEFT A LOT TO BE DESIRED SO FAR TODAY...WITH THE WRF ALREADY OVERDOING CONVECTION. HARD TO JUSTIFY MUCH GREATER THAN VCTS AT ALL SITES AS THE BOUNDARY MOVES INTO THE REGION LATER THIS AFTERNOON. SOUTHWEST WINDS WILL CONTINUE TO GUST AT 20-25KTS THROUGH THE REMAINDER OF THE AFTERNOON. FOCUS FOR GREATER IMPACTS FROM CONVECTION REMAIN FOR TONIGHT AND ESPECIALLY AFTER MIDNIGHT AS A GROWING MODEL CONSENSUS FAVORS A CONVECTIVE CLUSTER DEVELOPING IN THE VICINITY OF LOW PRESSURE OVER MISSOURI BY EARLY EVENING...GRADUALLY SPREADING NORTHEAST INTO CENTRAL INDIANA FOR THE OVERNIGHT. WITH THE LOW LEVEL JET STRENGTHENING ONCE AGAIN TONIGHT...EXPECT STORMS TO GO INTO EARLY TUESDAY AS THE SURFACE LOW TRACKS THROUGH THE REGION. WILL MAINTAIN PREVAILING THUNDER AT ALL TERMINALS...BUT BACK ONSET TIMING TO 04-06Z. POTENTIAL EXISTS FOR IFR CONDITIONS WITHIN HEAVIER STORMS TO CONTINUE THROUGH MID MORNING TUESDAY. WINDS WILL VEER TO A W/NW DIRECTION ONCE THE LOW AND FRONT SHIFT EAST BY MIDDAY...WITH JUST LINGERING SCATTERED SHOWERS EXPECTED BEFORE RAIN ENDS IN THE AFTERNOON. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....RYAN AVIATION...RYAN VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Sep 1, 4:59 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 459 AM EDT MON SEP 1 2014 INZ021-028>031-035>049-051>057-060>065-067>072-020900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 459 AM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE...SOME COULD BE SEVERE. HEAVY RAIN IS ALSO POSSIBLE. HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FLOODING. TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE LATE THIS AFTERNOON AND THIS EVENING. BEST CHANCES FOR HEAVY RAIN WILL BE TONIGHT. DISCUSSION: AN APPROACHING COLD FRONT WILL TRIGGER SHOWERS AND THUNDERSTORMS. THERE WILL BE ENOUGH INSTABILITY AND MOISTURE FOR THE POTENTIAL OF SEVERE STORMS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TUESDAY AND AGAIN AT TIMES THURSDAY THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. TORRENTIAL RAINFALL PRODUCING LOCALIZED FLOODING...GUSTY WINDS AND DANGEROUS LIGHTNING WILL BE CONCERNS WITH ANY THUNDERSTORM. DISCUSSION: AN EXITING COLD FRONT WILL KEEP THUNDERSTORM CHANCES AROUND ON TUESDAY. ANOTHER FRONTAL SYSTEM WILL BRING ADDITIONAL STORM CHANCES THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT. MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.